By Michael Olugbode
The Commander of the counter-insurgency operations in the North-East, Operation Lafiya Dole, Major General Lucky Irabor on Friday revealed that the first cousin of the Chief of Defence Staff, Gen. Abayomi Olonisakin was lost in a recent operation against the Boko Haram insurgency.
He however did not name the officer, a Captain. related to the CDS that was lost in battle.
Irabor, who addressed a press conference in Maiduguri on recent operations of his command, said nobody in the Armed Forces was left out of the sacrifice in the ongoing war against the insurgents.
He lamented that some soldiers and even volunteer youth vigilance group were still missing in the recent operations against the insurgents.
He said: “I wish to use this medium to indicate that high price is being paid by officers and soldiers of Operation Lafiya Dole. Our hearts go out to all the families of our colleagues who have paid the supreme price.”
“We shall liberate the entire North East from the claws of terrorism and insurgency as our respect to the heroic efforts of these departed colleagues”
He commiserated with the Chief of Defence Staff over the loss of his first cousin in the last operation in Kargarwa, insisting that in the on-going war against the Boko Haram, every soldier and officer were involved and willing to sacrifice for the return of peace to Nigeria.
On the Kargarwa attack on July 12, Irabor lamented that at about 1845 hours, “own troops at Kargarwa came under Boko Haram terrorist attack as they consolidate their hold on the location.
“Troops fought gallantly killing 25 Boko Haram terrorists and capturing two RPG tubes, a 60mm mortar tube, two MGs, twelve AK47 riffles, a LMG.”
“The following day, during exploitation, additional three bodies of Boko Haram terrorists were discovered along with other Boko Haram terrorist equipment. Sadly, however, we lost an officer (the CDS’s cousin) and a soldier while 11 others were wounded. All the wounded have been stabilised with five of them already returned to the front lines after treatment.”